| Model Number |
AFAPRO28 |
| Medical Device Problem Codes |
Device Contamination with Body Fluid (2317); Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/06/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that following successful cryo ablation procedure, blood was noted in the coaxial umbilical cable that had traveled from the balloon catheter.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
Product event summary: the afapro28 balloon catheter with lot number 14279 was returned and analyzed.The coaxial umbilical cable was not returned.Visual inspection of the balloon catheter showed there was blood inside the balloons.Verification of the smart chip file indicated the catheter was used for 44 injections.The catheter failed the performance test due to a 50005 system notice that the safety system detected fluid in the catheter and stopped the injection.Dissection revealed there was blood inside y-block and service loop.The pressure test showed the outer balloon proximal bond to the shaft had a defect and leak.Further dissection and pressure testing showed the inner balloon was intact.In conclusion, the reported visible blood was confirmed through testing and failed the returned product inspection due to the outer balloon proximal bond joint being detached and defective.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.